Press "Enter" to skip to content

Withdrawal Symptoms

Niki Porter 0

This week I’ve learned what it means to go off of a strong medication. So I previously posted about adjusting medication and this is a post regarding the same medication I was taking. Abilify is meant to help balance out dopamine and seratonin levels and unfortunately for me it didn’t work. It made me too excited and almost out of control. So after a month of trying it, now I get to go off of it.

My doctor is having me lower the dose gradually and sectioning it into 4 day sections. I have two more nights of taking it. However it does say online that it takes 34 days for the chemicals to completely get out of your system.

I’m not going to sugar coat anything. Going off of this medication is not fun but it’s possible. Even as I type this post I have to close my eyes for a minute in between sentences because of my dizziness. But I really wanted to post this during the effects to be able to be accurate.

So I would say that the dizziness has been the hardest part of this journey. It’s like a dizzy, lightheaded feeling that happens on and off all day long. Getting fresh air has helped me, like going for rides with my parents and sitting outside. I’ve been shaky and get hot flashes and sweaty. For the first few days I had shortness of breath and couldn’t walk very well. I’ve had the feeling of ants running through my body and have had stomach sensitivity.

My advice if you are going off of Abilify is to be patient with yourself and communicate your symptoms to those who live with you so they can understand that it’s unsafe for you to do certain things. I’ve been more panicked then usual so I would avoid stressful situations if possible. I’ve found for me that it makes it worse.┬áIt’s going to be hard the first few days but the symptoms get less each day. So just remember everything’s going to be okay. You got this!

Leave a Reply

Your email address will not be published. Required fields are marked *